A re-characterization of the Kemeny distance
Burak Can and
Ton Storcken
Journal of Mathematical Economics, 2018, vol. 79, issue C, 112-116
Abstract:
The well-known swap distance (Kemeny, 1959; Kendall, 1938 and Hamming, 1950) is analyzed. On weak preferences, this function was characterized by Kemeny (1959) with five conditions; metric, betweenness, neutrality, reducibility, and normalization. We show that the same result can be achieved without the reducibility condition, which shows the Kemeny distance is much less demanding than it seems. We provide a new and logically independent characterization of the Kemeny distance and provide some insight to further analyze distance functions on preferences.
Keywords: Kemeny distance; Swap distance; Inversion metric; Preferences (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (12)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406818300569
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:79:y:2018:i:c:p:112-116
DOI: 10.1016/j.jmateco.2018.04.007
Access Statistics for this article
Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii
More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().